MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE STRAIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PROBE STRAIGHT; ACCESSORIES,ARTHROSCOPIC
Model Number 010001
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a knee arthroscopy, the acufex straight probe broke.It is unknown how the surgery was finished or if there was a surgical delay.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported straight probe, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, ¿during a knee arthroscopy, the acufex straight probe broke¿.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PROBE STRAIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10112701
Report Number1219602-2020-00837
Device Sequence Number2626207
Product Code NBH
UDI-Device Identifier03596010021533
UDI-Public03596010021533
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number010001
Device Catalogue Number010001
Device Lot Number50745618
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;